Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Which is the right time to start birth control pills?

Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6011 Questions

default
Posted on Mon, 25 Nov 2013 in Women's Health
Question: Hi I finished my period yesterday and am starting birth control. Can I start Lindynette 20 today or am I supposed to start the packet during my period? My GP said I could start tomorrow but I want to be sure. Thanks
doctor
Answered by Dr. Aarti Abraham 32 minutes later
Brief Answer: CAN START RIGHT AWAY, NO ISSUE. Detailed Answer: Hello Thanks for your query. Traditionally, birth control is supposed to be started from day 2 or day 3 of the cycle, however it is not compulsory. A variation of a few days is okay, as long as you are not starting it midcycle, which would be most inconvenient. Since you just finished your period, start the pill pack right away. It helps starting on a Sunday anyway for ease of convenience and remembrance. Just bear in mind that for the first cycle of pill use, you are not protected fully. You should use a backup method like condoms for the first month, as the pills would take a few days or weeks to start being effective. All the best. Please feel free to ask for further clarifications.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Combined oral contraceptive pill

doctor1 MD

sir, My age 30 years and i have taken i-pill in mid of may 2014 and the menstruation bleeding should start around 26. May.2014. i have missed my period and 7 days are up to the count. i have done urine pregnancy test also and it showed negative results. what should i do

doctor1 MD

Hi i started my pill a week and half ago , i had my period for 4 days and now i have black brown spotting and sometimes a bit of period, i have really bad cramps .. I was consuming a lot of alcohol during this and using tampons, i think i took it out, but i cant remember, i checked myself and i cant find it .. I also have high blood pressure, is this just side effects from pill or what ? Should i just stop the pill

doctor1 MD

It start from my right earlode, red , swollen, and used Betamethasone for two weeks, useless.Then switch to antibiotic pills for 7 days. The redness seems gone, but swollen still there. After stop the pill for 2 days. The whole ear including left side,get the heat and red and swollen, but no itch and pain. take allergy pill for 7 days, heat is gone but still swollen.please help!

doctor1 MD

Hi, I've been on ovranette for about four years as my dr thinks that my periods were causing my epileptic seizures, over the last few weeks I've had some bleeding every few days. I don't follow the four week cycle, I'm prescribed the pill for every day without a seven day break so why am I bleeding?

doctor1 MD

i am currently on depo provera and have bled for weeks non stop i will be going on holiday soon can i take norethisterone to stop the bleeding? And will this prevent me from bleeding during or after sex? i will be reunited with my fiance after not...

doctor1 MD

Hi I am XXXX. I had sex with my girlfriend last month Oct 14th,15th and 16th. She first took a contraceptive pill considering we have done for all. But again we made love within 4 hours of her taking the pill. so I forced her take another pill too...

doctor1 MD

Hi I'm XXXX.37 yrs old. I have 2 kids...my problem is irregular and painful periods. ..Dr. suggest me novelon tablets. ..I'm taking novelon 3 days but till now periods on..why